Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 12, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Mar 25, 1995, 9:19 PM CST for Ford County, Kansas. It was in force for 26 min.
The area
The counties it named.
The facts
- Issued
- Mar 25, 1995, 9:19 PM CST (03:19 UTC)
- Expired
- Mar 25, 1995, 9:45 PM CST
- In force
- 26 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Ford County, KS
The radar
The Dodge City radar (KDDC), 10 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.3 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 695 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDDC 260319 RRA SVRDDC KSC057-260345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 919 PM CST SAT MAR 25 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 945 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...SOUTHEASTERN FORD COUNTY AT 917 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST EAST OF BLOOM OR ABOUT 19 MILES SOUTHEAST OF DODGE CITY. THE STORM WAS MOVING NORTHEAST AT 35 MPH AND WILL BE NEAR FORD AND JUST WEST OF BUCKLIN BY 922 PM. LARGE HAIL IS POSSIBLE...ALONG WITH TORRENTIAL RAINFALL. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE TO A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. HUTTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 9:17 PM CST, 2 minutes earlier.
Area forecast discussion, Mar 25, 9:17 PM CST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 917 PM CST SUN MAR 25 1995 CAA CONTINUING BUT COLD AIR STRATACU HAS GONE...OR MOST OF IT. WIND HAS DECREASED A BUNCH SINCE AFTN...AND THIS TREND SHLD OCCUR EVERYWHERE WITH DECOUPLING. HYS TO CONT WITH WIND IN THE TIGHT SFC GRADIENT. ON TEMPS...GOING LOOKS FINE. COMP BETWEEN FWC/FAN NUMBERS LOOKS GOOD. DID NOT LOOK AT MUCH BEYOND THIS PD. HUTTON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 8:49 PM CST | Severe Thunderstorm Warning | DDC | Clark | 26 min |
| Mar 25, 9:47 PM CST | Severe Thunderstorm Warning | DDC | Ford | 28 min |
| Mar 25, 10:06 PM CST | Severe Thunderstorm Warning | DDC | Edwards | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.